Alert archive / Florida / Tornado Warnings in 2005
Tornado Warning 5, NWS EYW
NWS EYW issued this tornado warning at Jun 10, 2005, 1:42 PM EDT for Monroe County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 10, 2005, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS EYW
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
856 WFUS52 KEYW 101749 TOREYW FLC087-101815- /O.NEW.KEYW.TO.W.0006.050610T1742Z-050610T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KEY WEST FL 145 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * TORNADO WARNING FOR... UPPER KEYS IN MONROE COUNTY IN FLORIDA * UNTIL 215 PM EDT * THE TORNADO IS EXPECTED NEAR... WINDLEY KEY...PLANTATION KEY...UPPER MATECUMBE KEY AND TEATABLE KEY BY 150 PM EDT THESE TORNADOS ARE EMBEDDED IN A RAINBAND ASSOCIATED WITH TROPICAL STROM ARLENE. AT 1245 PM EMERGENCY MANAGEMENT REPORTED A WATERSPOUT COMING NEAR SHORE NEAR MILE MARKER 76. WATERSPOUTS THAT MOVE ONSHORE ARE DANGEROUS AND CAN BE DEADLY. IF THREATENING WEATHER APPROACHES...SEE SHELTER IMMEDIATELY! IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STRONG BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT ON THE GROUND AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2477 8056 2489 8041 2514 8065 2509 8090 $$ DEVANAS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this tornado warning went out at Jun 10, 9:35 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 9:35 AM EDT, 4 hours 7 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 935 AM EDT FRI JUN 10 2005 .DISCUSSION... .CURRENTLY... KBYX DETECTS NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE THE NEARSHORE AND OFFSHORE WATERS NORTH AND WEST OF THE LOWER KEYS...OVER THE UPPER KEYS...AND OVER THE NEARSHORE AND OFFSHORE WATERS SOUTHEAST OF THE UPPER KEYS. KBYX DETECTS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER THE UPPER AND MIDDLE KEYS ARE EAST TO SOUTHEAST NEAR 20 MPH...WITH GUSTS NEAR 25 MPH. WINDS OVER THE LOWER KEYS ARE SOUTHEAST AT 25 TO 30 MPH...WITH GUSTS NEAR 35 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST TO SOUTHEAST NEAR 25 KNOTS...WITH GUSTS NEAR 35 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES. ONLY ABOUT FOUR DEGREES OF WARMING IS EXPECTED TODAY DUE TO A GOOD DEAL OF CLOUD COVER. .SHORT TERM (TODAY)... AT 800 AM...THE CENTER OF TROPICAL STORM ARLENE WAS LOCATED ABOUT 50 MILES NORTH OF THE WESTERN TIP OF CUBA. ARLENE IS MOVING NORTH TO NORTHWEST NEAR 10 MPH. THIS GENERAL MOTION IS EXPECTED TO CONTINUE WITH AN INCREASE IN FORWARD SPEED DURING THE NEXT 24 HOURS. ARLENE WILL BE MOVING ACROSS THE SOUTHEASTERN GULF OF MEXICO TODAY. WEATHER CONDITIONS WILL BEGIN TO IMPROVE THIS AFTERNOON AS ARLENE BEGINS TO MOVE AWAY FROM THE SERVICE AREA. FOR NOW...THE ZONE FORECASTS FOR THE FLORIDA KEYS HANDLES THIS SITUATION WELL...BUT THE ZONE FORECASTS FOR THE FLORIDA KEYS MAY NEED TO BE UPDATED THIS AFTERNOON TO DECREASE RAIN CHANCES. && .MARINE... MULTIPLE SHIP REPORTS THIS MORNING HAVE INDICATED EAST TO SOUTHEAST WINDS OF 25 TO 35 KNOTS. WIND WAVES HAVE BEEN REPORTED AS LOW AS 5 FEET OVER THE OFFSHORE WATERS SOUTH OF BIG PINE KEY TO AS HIGH AS 13 FEET OVER THE OFFSHORE WATERS SOUTH OF THE DRY TORTUGAS. NEEDLESS TO SAY...IT IS EXTREMELY ROUGH OUT THERE. THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS WATERS. A TROPICAL STORM WARNING IS IN EFFECT FOR THE DRY TORTUGAS. && .AVIATION... FOR KEYW & KMTH TERMINALS AND ALSO THE KMIA-KEYW FLIGHT ROUTE...MVFR CONDITIONS WILL PREVAIL AS THE CENTER OF TROPICAL STORM ARLENE MOVES TO THE WEST OF KEY WEST LATER TODAY. THE KEYS TERMINALS WILL BE VULNERABLE TO RAIN AND SQUALLS THROUGH TONIGHT...WHILE MAINLAND SOUTH FLORIDA WILL BE AFFECTED BY SQUALLS WITHIN RAINBANDS AS WELL. AS A RESULT...MVFR CEILINGS AND VISIBILITIES WILL LOWER TO IFR CONDITIONS DURING HEAVY RAIN PERIODS. SURFACE WINDS FROM THE ESE 20-30 KT SUSTAINED...WILL GUST 35 TO 40 KT IN SQUALLS. CHECK THE LATEST CONVECTIVE SIGMETS/AIRMETS FOR IFR CONDITIONS AND TURBULENCE...WHICH ARE EXPECTED TO INCLUDE KEYS AREA TERMINALS AND THE KMIA-KEYW FLIGHT ROUTE THROUGH THE DAY. && .EYW WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR ALL KEYS WATERS...GMZ031-032-033-052-053-054-072-073-074-075. TROPICAL STORM WARNING...GMZ075. && PUBLIC/MARINE/DIGITAL..............BS AVIATION/NOWCASTS/WARNINGS.........DAF UPPER AIR/DATA ACQUISITION.........MP HLS/TROPICAL WEATHER COORDINATOR...AD
Hazardous weather outlook, Jun 10, 6:00 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT FRI JUN 10 2005 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-101000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO WEST END OF 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...TROPICAL STORM WARNING IS IN EFFECT FOR THE DRY TORTUGAS... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL OTHER WATERS... TROPICAL STORM ARLENE WILL MOVE TOWARDS THE NORTH NORTHWEST INTO THE EASTERN GULF OF MEXICO. WINDS ACROSS ISLAND LOCATIONS WILL BE NEAR 20 MPH AND GUSTY. MARINE LOCATIONS CAN EXPECT 20 TO 25 KNOTS...WITH GUSTS IN EXCESS OF 35 KNOTS IN SQUALLS. HIGHER WINDS CAN BE EXPECTED AT THE DRY TORTUGAS AND SURROUNDING WATERS. DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL AMOUNTS WILL WILL ACCOMPANY THE STRONGER ACTIVITY. IN ADDITION...THERE WILL BE A SLIGHT RISK OF A TORNADO OR WATERSPOUT. WINDS WILL GRADUALLY DECREASE LATE TODAY AND TONIGHT AS TROPICAL STORM MOVES AWAY FROM THE KEYS. COVERAGE OF THUNDERSTORMS WILL ALSO DECREASE LATE TONIGHT AS THE CONVECTIVE BAND ASSOCIATED WITH ARLENE MOVES NORTHWARD OUT OF THE KEYS AND SURROUNDING WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM ARLENE WILL MAKE LANDFALL ALONG THE MISSISSIPPI GULF COAST ON SATURDAY. THE STORM AND ASSOCIATED WEATHER WILL BE SUFFICIENTLY FAR FROM THE KEYS BY SATURDAY. WINDS ARE EXPECTED TO DECREASE BELOW BELOW CAUTIONARY LEVELS. ONLY ISOLATED THUNDERSTORMS WILL BE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SD
In the hours before
Special weather statement, Jun 10, 7:45 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 745 AM EDT FRI JUN 10 2005 FLZ076>078-101600- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- 745 AM EDT FRI JUN 10 2005 ...OCCASIONAL SQUALLS ACCOMPANIED BY STRONG GUSTY WINDS AND DOWNPOURS OF RAIN TO IMPACT THE FLORIDA KEYS THROUGH TODAY... THROUGH NOON...SHOWERS MOVING RAPIDLY NORTHWEST OFF THE ATLANTIC AND FLORIDA STRAITS...WILL BRING BRIEF DOWNPOURS OF HEAVY RAIN...AND GUSTY WINDS OF 40 TO 50 MPH...TO FLORIDA KEYS ISLAND LOCATIONS. SIMILAR WEATHER CONDITIONS ARE LIKELY TO CONTINUE THROUGH THE AFTERNOON. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. BE ESPECIALLY CAUTIOUS WHEN CROSSING BRIDGES...AS WINDS WILL BE HIGHER ALONG THE ELEVATED EXPOSED BRIDGE SPANS. THE STRONGER SQUALLS WILL REDUCE VISIBILITY TO BELOW ONE MILE AND GENERATE MODERATE STREET FLOODING. PLEASE ALLOW EXTRA TIME AND BRAKING DISTANCE...AND REMEMBER...DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO LATER STATEMENTS AND OR WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST.
Local storm report, Jun 10, 8:37 AM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
837 AM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 41 MPH GMZ075 FL C-MAN STATION
36 KT GUST AT SAND KEY C-MAN
0403 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 43 MPH GMZ052 FL C-MAN STATION
37 KT GUST AT MOLASSES REEF C-MAN
0445 AM NON-TSTM WND GST 4 NNE CONCH KEY 24.84N 80.86W
06/10/2005 41 MPH GMZ031 FL C-MAN STATION
36 KT GUST AT LONG KEY C-MAN
0503 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 39 MPH GMZ052 FL C-MAN STATION
34 KT GUST AT MOLASSES REEF C-MAN
0557 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 39 MPH GMZ075 FL C-MAN STATION
34 KT GUST AT SAND KEY C-MAN
0659 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 39 MPH GMZ075 FL C-MAN STATION
34 KT GUST AT SAND KEY C-MAN
0702 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 43 MPH GMZ052 FL C-MAN STATION
37 KT GUST AT MOLASSES REEF C-MAN
0725 AM NON-TSTM WND GST KEY WEST 24.55N 81.76W
06/10/2005 41 MPH LOWER KEYS IN MONR FL ASOS
36 KT GUST AT KEY WEST INTERNATIONAL AIRPORT
0740 AM NON-TSTM WND GST 6 SSW MARATHON 24.63N 81.11W
06/10/2005 41 MPH GMZ053 FL C-MAN STATION
36 KT GUST AT SOMBRERO KEY C-MAN
0750 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 41 MPH GMZ075 FL C-MAN STATION
36 KT GUST AT SAND KEY C-MAN
&&
MPARKE/CBROCKSpecial weather statement, Jun 10, 11:31 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1131 AM EDT FRI JUN 10 2005 FLZ076>078-101900- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- 1131 AM EDT FRI JUN 10 2005 ...OCCASIONAL SQUALLS ACCOMPANIED BY STRONG GUSTY WINDS AND DOWNPOURS OF RAIN ACROSS THE FLORIDA KEYS THIS AFTERNOON... TROPICAL STORM ARLENE IS PRESENTLY STRENGTHENING IN THE SOUTHEAST GULF OF MEXICO TO THE WEST OF THE FLORIDA KEYS. AS A RESULT... ADDITIONAL SHOWERS AND SQUALLS WILL DEVELOP WITHIN RAINBANDS AND MOVE ACROSS A GOOD PORTION OF THE ENTIRE KEYS ISLAND CHAIN DURING THIS AFTERNOON. THROUGH 300 PM...SHOWERS WILL MOVE RAPIDLY NORTHWEST OFF THE ATLANTIC AND FLORIDA STRAITS...AND BRING BRIEF DOWNPOURS OF HEAVY RAIN ACCOMPANIED BY VISIBILITY LESS THAN 1 MILE AND GUSTY WINDS OF 40 TO 50 MPH...TO FLORIDA KEYS ISLAND LOCATIONS. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. BE ESPECIALLY CAUTIOUS WHEN CROSSING BRIDGES...AS WINDS WILL BE HIGHER ALONG THE ELEVATED EXPOSED BRIDGE SPANS. THE STRONGER SQUALLS WILL REDUCE VISIBILITY TO BELOW ONE MILE AND GENERATE MODERATE STREET FLOODING. PLEASE ALLOW EXTRA TIME AND BRAKING DISTANCE...AND REMEMBER...DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO LATER STATEMENTS AND OR WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST. FUTTERMAN
Local storm report, Jun 10, 12:38 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1238 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 41 MPH GMZ052 FL C-MAN STATION
36 KT GUST AT C-MAN
0800 AM NON-TSTM WND GST 6 SSW MARATHON 24.63N 81.11W
06/10/2005 41 MPH GMZ053 FL C-MAN STATION
36 KT GUST AT C-MAN
0800 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 41 MPH GMZ075 FL C-MAN STATION
36 KT GUST AT C-MAN
0900 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 40 MPH GMZ052 FL C-MAN STATION
35 KT GUST AT C-MAN
0900 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 43 MPH GMZ075 FL C-MAN STATION
37 KT GUST AT C-MAN
1000 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 43 MPH GMZ052 FL C-MAN STATION
37 KT GUST AT C-MAN
1000 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 41 MPH GMZ075 FL C-MAN STATION
36 KT GUST AT C-MAN
1100 AM NON-TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
06/10/2005 40 MPH GMZ052 FL C-MAN STATION
35 KT GUST AT C-MAN
1100 AM NON-TSTM WND GST 6 SSW MARATHON 24.63N 81.11W
06/10/2005 39 MPH GMZ053 FL C-MAN STATION
34 KT GUST AT C-MAN
1100 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
06/10/2005 43 MPH GMZ075 FL C-MAN STATION
38 KT GUST AT C-MAN
1200 PM NON-TSTM WND GST FORT JEFFERSON AT DRY T 24.63N 82.87W
06/10/2005 55 MPH LOWER KEYS IN MONR FL PARK/FOREST SRVC
45 MPH SUSTAINED AT PARK
&&
PARKEThe office that day
Everything else NWS EYW issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:19 PM EDT | Severe Thunderstorm Warning | EYW | Monroe | 18 min |
| Jun 10, 6:50 AM EDT | Tornado Warning | EYW | Monroe | 40 min |
| Jun 10, 7:28 AM EDT | Tornado Warning | EYW | Monroe | 32 min |
| Jun 10, 1:10 PM EDT | Tornado Warning | EYW | Monroe | 35 min |
| Jun 10, 1:42 PM EDT | Tornado Warning | EYW | Monroe | 23 min |
Nearby
Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.